MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD PLASTIPAK LUER-LOK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD PLASTIPAK LUER-LOK; PISTON SYRINGE
Catalog Number 309658
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 10/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd syringe 3ml ll euro 200 s/c had a syringe needle connectivity issue.The following information was provided by the initial reporter: it was reported that during an eye surgery, the needle came loose despite the luer-loc connector.The patient sustained an eye injury, resulting in a laceration of the iris root.Additional information provided: 1.) during cataract surgery, the anterior chamber was flushed due to bleeding.The remaining surgical steps were uneventful ¿ diamox 250mg was administered upon discharge to reduce intraocular pressure.2.) close monitoring was performed in the outpatient clinic.A brief increase in intraocular pressure on the first post-operative day was treated with diamox and cosopt (tablets and gtt, no iv therapy necessary).3.) no further medication was required.The patient, with mild corneal edema (post-operative), was referred to a specialist for further follow-up.Her final visual acuity was 0.6.
 
Additional Manufacturer Narrative
(b)(4).Follow up for device evaluation forty-six samples of 3 ml ll syringes (part number 309658) were received and inspected.All samples were fully assembled and packaged, and no issues related to the reported defect were observed.The samples conform to product specifications.It is recommended to hand-tighten the needle onto the syringe prior to use.Furthermore, a device history record review was completed for provided lot number 4352865.A review showed no rejected inspections or quality issues during the production that could have contributed to the reported defect.

Brand Name
BD PLASTIPAK LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23491624
Report Number1213809-2025-00706
Device Sequence Number8689422
Product Code FMF
UDI-Device Identifier00382903096589
UDI-Public(01)00382903096589(11)241217(17)291130(10)4352865
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309658
Device Lot Number4352865
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2025
Supplement Date Received by Manufacturer12/15/2025
Initial Report FDA Received Date11/06/2025
Supplement Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown